Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 64, NWS Kansas City, MO

September 18, 2010Jackson County, Lafayette County, Missouri

NWS Kansas City, MO issued this flash flood warning at Sep 18, 2010, 6:06 PM CDT for Jackson County, Lafayette County, Missouri. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2010, 6:06 PM CDT (23:06 UTC)
Expired
Sep 19, 2010, 5:22 AM CDT
In force
11 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, MO, Lafayette County, MO

The radar

The Pleasant Hill radar (KEAX), 26 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 10:07 PM CDTFLASH FLOOD4 Nne Blue Springs, MOWATER COVERING THE ROAD IN LANDAHL PARK
Sep 18, 10:08 PM CDTFLASH FLOOD3 Ne Blue Springs, MOWATER 6 INCH DEEP COVERING ROADWAY.
Sep 18, 11:20 PM CDTFLASH FLOOD4 Ene Independence, MOSEVERAL CARS STRANDED IN WATER UP TO BUMPER LEVEL, ESTIMATED 8 TO 10 INCHES DEEP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 241 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2038 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WGUS53 KEAX 182306
FFWEAX
MOC095-107-190500-
/O.NEW.KEAX.FF.W.0064.100918T2306Z-100919T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT SAT SEP 18 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL MIDNIGHT CDT

* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR INDICATED BETWEEN ONE AND A HALF AND    
  THREE INCHES OF RAIN HAS FALLEN SINCE 4 PM...WITH ADDITIONAL HEAVY 
  RAIN LIKELY THROUGH 7 PM. FLASH FLOODING OF LOW LYING URBAN AREAS  
  WILL OCCUR. DO NOT DRIVE INTO FLOOD WATERS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLUE
  SPRINGS...BUCKNER...GRAIN VALLEY...OAK GROVE AND LAKE TAPAWINGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3908 9442 3915 9425 3911 9402 3899 9403
      3892 9409 3897 9441

$$

21
4 follow-up statements
198 
WGUS73 KEAX 190000
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT SAT SEP 18 2010

MOC095-107-190500-
/O.CON.KEAX.FF.W.0064.000000T0000Z-100919T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-LAFAYETTE MO-
700 PM CDT SAT SEP 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN LAFAYETTE
AND CENTRAL JACKSON COUNTIES UNTIL MIDNIGHT CDT...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE EXITED THE WARNED AREA 
FOR THE TIME BEING. HOWEVER...ADDITIONAL RAINFALL CAN BE EXPECTED 
THROUGH 8 PM...OVER LOCATIONS THAT RECEIVED BETWEEN 2 AND 3 INCHES 
OF RAIN DURING THE PAST SEVERAL HOURS. FLASH FLOODING WILL CONTINUE 
THROUGH THE EVENING HOURS. DO NOT DRIVE INTO WATER COVERING ROADWAYS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLUE
SPRINGS...BUCKNER...GRAIN VALLEY...OAK GROVE AND LAKE TAPAWINGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3908 9442 3915 9425 3911 9402 3899 9403
      3892 9409 3897 9441

$$

21
186 
WGUS73 KEAX 190202
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT SAT SEP 18 2010

MOC095-107-190500-
/O.CON.KEAX.FF.W.0064.000000T0000Z-100919T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-LAFAYETTE MO-
902 PM CDT SAT SEP 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN LAFAYETTE
AND CENTRAL JACKSON COUNTIES UNTIL MIDNIGHT CDT...

AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE MOVED BACK INTO THE 
WARNING AREA. RADAR ESTIMATES INDICATE UPWARDS OF 2 TO LOCALLY 4 
INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF NORTHERN BLUE 
SPRINGS...EASTERN INDEPENDENCE...RAYTOWN...AND BUCKNER.  CURRENT 
ONGOING THUNDERSTORM ACTIVITY MAY BE CAPABLE OF PRODUCING AN 
ADDITIONAL INCH OF RAINFALL WITH EXCESSIVE RAINFALL RATES ALSO 
LIKELY.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLUE
SPRINGS...BUCKNER...GRAIN VALLEY...OAK GROVE AND LAKE TAPAWINGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3908 9442 3915 9425 3911 9402 3899 9403
      3892 9409 3897 9441

$$

DUX
824 
WGUS53 KEAX 190445
FFWEAX
MOC095-107-191100-
/O.EXT.KEAX.FF.W.0064.000000T0000Z-100919T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 PM CDT SAT SEP 18 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 600 AM CDT SUNDAY

* AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WIDESPREAD 
HEAVY RAINFALL IN EXCESS OF 3 TO 5 INCHES HAD FALLEN IN LOCATIONS 
FROM BUCKNER...TO BLUE SPRINGS AND INDEPENDENCE. WHILE ADDITIONAL 
THUNDERSTORM ACTIVITY WILL CONTINUE TO SHIFT NORTHWARD AWAY FROM 
EASTERN JACKSON COUNTY AND WESTERN LAFAYETTE COUNTY...EXCESS RUNOFF 
FROM THIS HEAVY RAIN MAY CONTINUE TO PROLONG FLASH FLOODING OF LOW 
WATER CROSSINGS THROUGH THE REMAINDER OF THE NIGHT.  IN 
ADDITION...STREAMS AND CREEKS WILL RUN EXCESSIVELY HIGH THROUGH THE 
NIGHT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLUE
  SPRINGS...BUCKNER...GRAIN VALLEY...OAK GROVE AND LAKE TAPAWINGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

&&

LAT...LON 3908 9442 3915 9425 3911 9402 3899 9403
      3892 9409 3897 9441

$$

DUX
376 
WGUS73 KEAX 191022
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 AM CDT SUN SEP 19 2010

MOC095-107-191037-
/O.CAN.KEAX.FF.W.0064.000000T0000Z-100919T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-LAFAYETTE MO-
522 AM CDT SUN SEP 19 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
LAFAYETTE AND CENTRAL JACKSON COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3908 9442 3915 9425 3911 9402 3899 9403
      3892 9409 3897 9441

$$

DUX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:20 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 18, 3:20 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT SAT SEP 18 2010

.DISCUSSION...

OLD OUTFLOW BOUNDARY HAS PUSHED WELL INTO CNTRL MISSOURI THIS
AFTERNOON...AND ESSENTIALLY WASHED OUT WITH DIURNAL HEATING...WHILE
TRUE SHALLOW SYNOPTIC FRONT/DENSITY CURRENT HAS NEARLY STALLED ALONG
A KHYS-KCNK-KFNB-KLWD LINE. BETWEEN THESE TWO
BOUNDARIES...CONVERGENCE HAS BEEN RATHER LIMITED...WITH THE BEST
MOISTURE FLUX AND SFC CONVERGENCE FOCUSED THROUGH CNTRL KANSAS AS
EVIDENCED BY THE ENHANCED CU FIELD ON VISIBLE SATELLITE.
HOWEVER...SPECIAL 18Z KTOP SOUNDING INDICATES RATHER MINIMAL
INHIBITION LEFT WITH MLCAPES ON THE ORDER OF 3000 J/KG...COINCIDENT
WITH BULK SHEAR VALUES IN THE 30-40KT RANGE ON THE SRN PERIPHERY OF
THE STRONGER JET AXIS NORTH OF THE SYNOPTIC FRONT. INVESTIGATION OF
WV IMAGERY AND PROFILERS (WITH SUPPORT FROM OBJECTIVE RUC GUIDANCE)
HINTS AT A SUBTLE WAVE EJECTING ACROSS SWRN NEBRASKA TOWARDS THE
WARM SECTOR...WHICH MAY PROVIDE JUST ENOUGH LIFT IN THE NEXT COUPLE
HOURS TO SUPPORT DEEPER CONVECTIVE OVERTURNING. WITH DEEP LAYER
SHEAR JUST SUFFICIENT TO SUPPORT SUPERCELLULAR STRUCTURE AND 0-1KM
SHEAR LARGELY RELEGATED TO THE COLD SECTOR...EXPECTING STORMS THAT
DO FORM TO CONGEAL INTO CLUSTERS AND BECOME OUTFLOW DOMINATED BY THE
EARLY EVENING. HOWEVER...BEFORE THAT TIME...LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS...THOUGH A BRIEF ISOLATED TORNADO
CANNOT BE ENTIRELY DISCOUNTED UPON INITIAL ROBUST THUNDERSTORM
UPDRAFT FORMATION...ESPECIALLY FROM THE KC METRO AREA WEST ALONG
I-70 WHERE LOW LEVEL VORTICITY HAS BEEN MAXIMIZED AND WOULD
CONCEIVABLY BE INGESTED AND ENHANCE LOW LEVEL STRETCHING.
OVERALL...PREFERRED AN EVOLUTION SIMILAR TO THE HI-RES 00Z NSSL WRF
(WHICH HANDLED EARLY MORNING OUTFLOW MOST ACCURATELY)...WITH
SUPPLEMENTAL INPUT FROM RECENT HRRR RENDITIONS.

OUTFLOW ENHANCED CONVECTION SHOULD MOVE SOUTH OF THE FORECAST AREA
THIS EVENING...HOWEVER WITH THE SHALLOW BOUNDARY LIKELY RESUMING A
SLIGHT SOUTHWARD PUSH AND WEAK LLJ AXIS IMPINGING ACROSS THIS
FRONT...HAVE DECENT CONFIDENCE OF ELEVATED SHRA AND ISOLD TSTMS
REFORMING ACROSS NRN MISSOURI THROUGH THE MORNING HOURS.
THEREAFTER...SIGNIFICANT UNCERTAINTY EXISTS REGARDING THE EXTENT TO
WHICH THE FRONTAL BOUNDARY LIFTS BACK NORTH TOMORROW...WITH THE
OPERATIONAL NAM-WRF ALMOST COMPLETELY SCOURING OUT THE SHALLOW COLD
AIRMASS...WITH THE OPERATIONAL GFS AND ECMWF FAR MORE PESSIMISTIC.
CANNOT COMPLETELY IGNORE THE NAM SOLUTION GIVEN ITS BETTER BOUNDARY
LAYER RESOLUTION...YET THIS MODEL HAS LITTLE OTHER SUPPORT...AND
HAVE HEDGED MORE TOWARDS AN SREF MEAN SOLUTION ONLY BRINGING
LOCATIONS SOUTH OF HIGHWAY 36 BACK INTO THE TRUE WARM SECTOR.

WARM AND WINDY CONDITIONS CAN BE EXPECTED ON MONDAY AS THE OLD
FRONTAL BOUNDARY WASHES OUT AND REFORMS NORTH WITH BUILDING HEIGHTS
ALOFT AND RENEWED LEE SFC PRESSURE FALLS. THIS BOUNDARY WILL
EVENTUALLY TAKE THE FORM OF A COLD FRONT...PUSHING BACK INTO THE
REGION ON TUESDAY AFTERNOON AND EVENING. CURRENT SUITE OF MODELS
INDICATES THE POSSIBILITY OF ANOTHER EPISODE OF STRONG TO SEVERE
STORMS WITH THIS FRONT. ONLY MINOR CHANGES MADE THEREAFTER...WITH A
SIMILAR PATTERN OF QUASI-ZONAL FLOW AND REGULAR FRONTAL PASSAGES.

&&

.AVIATION...

VERY LARGE UNCERTAINTY THROUGHOUT THE TAF PERIOD REGARDING BOTH
THUNDERSTORM CHANCES THIS AFTERNOON...AND VSBY/CIG FLIGHT
RESTRICTION LATE TONIGHT AND SUNDAY MORNING. WEAK OUTFLOW BOUNDARY
HAS PUSHED SOUTH OF TERMINALS...WITH SHALLOW SYNOPTIC FRONT NOW
NEARLY STALLED OVER SERN NEBRASKA. CONVERGENCE BETWEEN THESE TWO
FEATURES WAS RATHER WEAK...HOWEVER ATMOSPHERE WAS BECOMING QUITE
UNSTABLE AND SUPPORTIVE OF CB DEVELOPMENT THIS AFTERNOON. KEPT CB
MENTION GOING DURING THE MID/LATE AFTERNOON...ANTICIPATING SCT
DEVELOPMENT JUST WEST OF TERMINALS. WILL AMEND FOR A STRONGER
MENTION ONCE INITIATION TAKES PLACE AND BETTER TIMING AND PLACEMENT
CAN BE DETERMINED.

OTHERWISE...CONVECTIVE ACTIVITY SHOULD PUSH SOUTHEAST OF TERMINALS
THIS EVENING...AND THINKING NOCTURNAL PRESSURE RISES BEHIND THE
SYNOPTIC FRONT AIDED BY MESOSCALE CONVECTIVE INFLUENCES WILL BEGIN
TO PULL LOWER CIGS SOUTH TOWARDS THE MISSOURI RIVER. INCREASING LLJ
SHOULD PULL MOISTURE NORTH OF THIS BOUNDARY OVERNIGHT...AND HAVE
JUST INCLUDED A VCSH MENTION AT THIS TIME. STAYED ON THE MOST
PESSIMISTIC SIDE WITH GFS/MAV GUIDANCE BRINGING IFR/LOWER MVFR
FLIGHT RESTRICTIONS INTO THE AREA BEFORE SUNRISE. WILL HAVE TO WATCH
SOUTHWARD PROGRESSION OF IFR CIGS OVERNIGHT...AND MAY BE ABLE KEEP
KANSAS CITY TERMINALS VFR IF NAM/MET GUIDANCE COMES TO FRUITION.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 18, 1:00 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT SEP 18 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-191800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
100 PM CDT SAT SEP 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WARM AND UNSTABLE AIRMASS HAS DEVELOPED SOUTH OF A FRONT STRETCHED
ACROSS FAR NORTHWEST MISSOURI. SCATTERED THUNDERSTORMS ARE EXPECTED OVER
EASTERN KANSAS AND WEST CENTRAL MISSOURI LATER THIS AFTERNOON...WITH A
FEW STRONG TO PERHAPS SEVERE STORMS POSSIBLE. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREATS...THOUGH A BRIEF ISOLATED TORNADO MAY
BE POSSIBLE IMMEDIATELY AFTER THUNDERSTORMS INITIATE...ESPECIALLY
ALONG AN OLD OUTFLOW BOUNDARY EXTENDING FROM CENTRAL MISSOURI THROUGH
EAST CENTRAL KANSAS.

ANY THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO MOVE SOUTH OF THE
OUTLOOK AREA THIS EVENING...WITH ADDITIONAL THUNDERSTORMS ACTIVITY
LIKELY NEAR THE IOWA BORDER AFTER MIDNIGHT AND CONTINUING INTO EARLY
SUNDAY MORNING. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA TUESDAY
AFTERNOON AND TUESDAY NIGHT AS A COLD FRONT PUSH SOUTH. SOME OF THESE
STORM COULD REACH STRONG TO SEVERE LIMITS...WITH HEAVY RAINFALL ALSO
POSSIBLE.

ANOTHER FRONT IS FORECAST TO REACH THE AREA THURSDAY NIGHT...THOUGH
IT IS TOO EARLY TO DETERMINE WHETHER SEVERE WEATHER WOULD BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING FOR
LOCATIONS SOUTH OF A ST. JOSEPH TO KIRKSVILLE LINE.

21

In the hours before

Local storm report, Sep 18, 5:46 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             4 W TONGANOXIE          39.11N 95.16W
09/18/2010  E1.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

SFORTIN
Local storm report, Sep 18, 5:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             OAK GROVE               39.00N 94.13W
09/18/2010  E1.50 INCH       JACKSON            MO   EMERGENCY MNGR

            NICKEL TO PING PONG SIZED HAIL.

&&

SFORTIN
Local storm report, Sep 18, 5:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             4 S PLEASANT HILL       38.74N 94.27W
09/18/2010  M1.00 INCH       CASS               MO   NWS EMPLOYEE

&&

GAMIS
Local storm report, Sep 18, 5:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     FUNNEL CLOUD     4 N RENO                39.11N 95.12W
09/18/2010                   LEAVENWORTH        KS   NWS EMPLOYEE

            FUNNEL CLOUD WRAPPED IN RAIN.

&&

SFORTIN
Local storm report, Sep 18, 6:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             2 S PLEASANT HILL       38.77N 94.27W
09/18/2010  M1.75 INCH       CASS               MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Sep 18, 6:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             EXCELSIOR SPRINGS       39.35N 94.23W
09/18/2010  E0.75 INCH       CLAY               MO   BROADCAST MEDIA

0559 PM     HAIL             4 N RENO                39.11N 95.12W
09/18/2010  E0.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

SFORTIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:45 PM CDTSpecial Weather StatementEAXClay30 min
Sep 18, 3:51 PM CDTSevere Thunderstorm WarningEAXClay, Jackson24 min
Sep 18, 3:58 PM CDTSpecial Weather StatementEAXAdair, Schuyler47 min
Sep 18, 4:00 PM CDTSpecial Weather StatementEAXPettis30 min
Sep 18, 4:03 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler27 min
Sep 18, 4:19 PM CDTSpecial Weather StatementEAXJackson26 min
Sep 18, 4:24 PM CDTSevere Thunderstorm WarningEAXAdair, Macon36 min
Sep 18, 4:27 PM CDTSevere Thunderstorm WarningEAXJackson48 min
Sep 18, 4:38 PM CDTSpecial Weather StatementEAXPettis52 min
Sep 18, 4:46 PM CDTAreal Flood AdvisoryEAXJohnson, Pettis5 hr
Sep 18, 4:55 PM CDTSevere Thunderstorm WarningEAXHoward, Saline35 min
Sep 18, 5:08 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Lafayette5 hr
Sep 18, 5:14 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette46 min
Sep 18, 5:24 PM CDTAreal Flood AdvisoryEAXHoward, Saline5 hr
Sep 18, 5:28 PM CDTSevere Thunderstorm WarningEAXCooper, Howard32 min
Sep 18, 6:01 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette44 min
Sep 18, 6:06 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson24 min
Sep 18, 6:24 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette36 min
Sep 18, 6:57 PM CDTSevere Thunderstorm WarningEAXJohnson33 min

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.